Advanced Search
MyIDEAS: Login to save this article or follow this journal

Rates of Convergence for Spline Estimates of Additive Principal Components


Author Info

  • El Faouzi, Nour Eddin
  • Sarda, Pascal
Registered author(s):


    Additive principal components(APCs) generalize classicalprincipal component analysisto additive nonlinear transformations.Smallest APCsare additive functions of the vectorX=(X1, ..., Xp) minimizing the variance under orthogonality constraints and are characterized as eigenfunctions of an operator which is compact under a standard condition on the joint distribution of (X1, ..., Xp). As a by-product,smallest APCnearly satisfies the equation [summation operator]j [phi]j(Xj)=0 and then provides powerful tools for regression and data analysis diagnostics. The principal aim of this paper is the estimation of smallest APCs based on a sample from the distribution ofX. This is achieved using additive splines, which have been recently investigated in several functional estimation problems. The rates of convergence are then derived under mild conditions on the component functions. These rates are the same as the optimal rates for a nonparametric estimate of a univariate regression function.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Journal of Multivariate Analysis.

    Volume (Year): 68 (1999)
    Issue (Month): 1 (January)
    Pages: 120-137

    as in new window
    Handle: RePEc:eee:jmvana:v:68:y:1999:i:1:p:120-137

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: additive principal components nonlinear transformations additive splines rate of convergence;


    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Salinelli, Ernesto, 2009. "Nonlinear principal components, II: Characterization of normal distributions," Journal of Multivariate Analysis, Elsevier, vol. 100(4), pages 652-660, April.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:68:y:1999:i:1:p:120-137. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.